About 5 or 6 weeks ago ago, I had a serious asthma attack, which resulted in a persistent asthma flare up that I am still dealing with today. About two or three weeks ago, I saw an Allergist who was able to prescribe me a handful of medications to control my persistent and intense asthma symptoms. Thankfully, it seems to be successful. I'm not wheezing, (aside for a slight whistling sound when I breath), or having difficulty breathing since I started the new meds, and they are keeping me away from the ER, my nebulizer and prednisone. I'm also able to take small walks around my neighborhood now, which I couldn't do for a couple weeks prior to the new meds.
The new meds that the allergist prescribed me are Breo 200mcg/25 (morning), Sprivia Respimat (afternoon), and Arnuity 100mcg (evening). Also I was prescribed Zyrtec and Singulair to be taken at night, but I had to stop taking the singulair because it was giving me nightmares, and doing so hasn't seemed to affect me much. One day I did feel slightly short of breath, or so I thought, so I decided to take a puff of my albuterol. The effect was surprising. My heart began beating very fast and I could feel my breathing become fast and irregular. I wasn't wheezing, but almost hyperventilating. Even without taking albuterol, I have noticed recently that my heart seems to beat faster now, and my chest has a certain heavy feeling to it, (not wheezing), that I cannot really describe. I also tried having a glass of wine earlier this week, and couldn't even finish it because of the uncomfortable feeling in my heart and chest.
I followed up with my pulmonologist earlier this week, and he told me that, the meds that the allergist prescribed me is basically an inhaled steroid overdose. This worried me, of course, so I called my allergist today, and he said that, he's aware, yet, he wants me to continue with what he prescribed.
The Breo 200mcg, has about two weeks left, then I'm supposed to switch to Breo 100mcg. The Spiriva has about two days left, and I have another full 2 weeks of the Arnuity which the allergist told me to finish, as well.
I was wondering if anyone has had an experience similar to this? Or maybe someone can weigh in. I don't like this uncomfortable feeling in my chest/heart and feel worried to drink in moderation, exercise, drive more than 30 mins, meet up somewhere with a friend, or do anything other than relax and work from home.
In my own research, I have found little to no information on the side effects of inhaled steroids overdose. Do I just suck it up and do what the allergist says? Thoughts and comments are appreciated. Thank you.